Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 77, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 23, 2011, 7:46 PM EDT for Hillsborough County, Polk County, Florida. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2011, 7:46 PM EDT (23:46 UTC)
- Expired
- Jun 23, 2011, 8:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
Counties Hillsborough County, FL, Polk County, FL
The radar
The Tampa radar (KTBW), 42 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 7:55 PM EDT | TSTM WND DMG | 1 Nnw Fort Meade, FL | POLK COUNTY EM RELAYED REPORT OF A LARGE TREE DOWN IN NORTH FT MEADE. NUMEROUS BRANCHES DOWN ALONG HWY 17. STREET FLOODING IN THE CITY LIMITS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 11.8 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1505 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
839 WUUS52 KTBW 232346 SVRTBW FLC057-105-240030- /O.NEW.KTBW.SV.W.0077.110623T2346Z-110624T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 746 PM EDT THU JUN 23 2011 THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN POLK COUNTY IN FLORIDA. SOUTHEASTERN HILLSBOROUGH COUNTY IN FLORIDA. * UNTIL 830 PM EDT * AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FORT MEADE...OR 11 MILES SOUTH OF BARTOW...AND MOVING WEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FORT MEADE. RURAL SOUTHWEST POLK COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. && LAT...LON 2764 8211 2788 8212 2781 8175 2765 8177 TIME...MOT...LOC 2346Z 099DEG 14KT 2773 8187 $$ JOHNSON
1 follow-up statement
845 WWUS52 KTBW 240021 SVSTBW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 821 PM EDT THU JUN 23 2011 FLC057-105-240032- /O.EXP.KTBW.SV.W.0077.000000T0000Z-110624T0030Z/ POLK FL-HILLSBOROUGH FL- 821 PM EDT THU JUN 23 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HILLSBOROUGH AND SOUTHWESTERN POLK COUNTIES WILL EXPIRE AT 830 PM EDT... ALTHOUGH THE STORM HAS WEAKENED BELOW SEVERE LIMITS IT WILL CONTINUE TO PRODUCE STRONG GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL UNTIL IT FULLY DISSIPATES. LAT...LON 2764 8211 2788 8212 2781 8175 2765 8177 TIME...MOT...LOC 0022Z 099DEG 14KT 2775 8203 $$ JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 1:50 PM EDT, 5 hours 56 minutes earlier.
Area forecast discussion, Jun 23, 1:50 PM EDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 150 PM EDT THU JUN 23 2011 .SHORT TERM (TONIGHT-SATURDAY)... MID/UPPER LEVEL TROUGH WILL SETTLE OVER THE EASTERN U.S. DOWN INTO THE GULF OF MEXICO DURING THE PERIOD WITH THE SURFACE RIDGE AXIS SETTING UP EAST TO WEST ACROSS THE CENTRAL FLORIDA PENINSULA. AT THE SAME TIME A BAND OF DEEPER MOISTURE ASSOCIATED WITH THE REMNANTS OF A FRONT AHEAD OF THE TROUGH WILL SAG INTO THE AREA DURING FRIDAY AND SATURDAY AND THIS WILL KEEP PRECIPITABLE WATER VALUES IN THE 1.8 TO 2.0 INCH RANGE. THIS MOISTURE COMBINED WITH THE DAYTIME HEATING AND THE SEA BREEZES WILL LEAD TO SCATTERED TO NUMEROUS AFTERNOON AND EVENING THUNDERSTORMS EACH DAY OVER LAND WITH ISOLATED CONVECTION OVER THE COASTAL WATERS AT NIGHT INTO THE MORNING HOURS. SOME OF THE CONVECTION OVER THE COASTAL WATERS COULD MOVE ONSHORE INTO THE NORTHERN NATURE COAST LATE TONIGHT IN THE SOUTH TO SOUTHWEST FLOW NORTH OF THE RIDGE AXIS...BUT DURING FRIDAY NIGHT WINDS WILL BE A LIGHTER SO CONVECTION SHOULD REMAIN OFFSHORE. TEMPERATURES WILL REMAIN NEAR TO SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD WITH DAYTIME HIGHS IN THE MID TO UPPER 80S ALONG THE COAST TO THE LOWER TO MID 90S INLAND AND OVERNIGHT LOWS MOSTLY IN THE 70S. .LONG TERM (SATURDAY NIGHT-THURSDAY)... HIGH PRESSURE WILL RIDGE ACROSS THE AREA THROUGH THE PERIOD WITH THE RIDGE AXIS REMAINING NORTH OF THE AREA. DEEP MOISTURE WILL LIFT OVER THE AREA AND ALLOW FOR SCATTERED THUNDERSTORMS MAINLY IN THE AFTERNOON AND EVENING HOURS. AFTERNOON SEA BREEZES WILL DEVELOP ALONG THE COAST IN THE PREDOMINANT SOUTHEAST FLOW EACH DAY. TEMPERATURES WILL BE A DEGREE OR TWO ABOVE NORMAL EACH DAY WITH HIGHS IN THE UPPER 80S TO THE LOWER 90S...AND LOWS IN THE LOWER TO MID 70S EXCEPT UPPER 70S ALONG THE COAST. && .AVIATION... SOUTHERLY WINDS BECOME WESTERLY AT 9-11KT DURING THE AFTERNOON. GENERALLY VFR CLOUDS WITH VICINITY THUNDERSTORMS AND POSSIBLY BRIEF MVFR/LOCAL IFR CONDITIONS THROUGH 02Z. WINDS LIGHT AND VARIABLE OVERNIGHT AND THEN SOUTHERLY 6-8KT FRI MORNING. A FEW TCU/CB WEST OF TPA/PIE/SRQ AFT 14Z. && .MARINE... THE SURFACE HIGH PRESSURE RIDGE AXIS WILL REMAIN ACROSS THE REGION SUPPORTING RATHER LIGHT WINDS AND SLIGHT SEAS FOR THE NEXT FEW DAYS WITH A SEA BREEZE DEVELOPING ALONG THE COAST EACH AFTERNOON. && .FIRE WEATHER... NO FIRE WEATHER HIGHLIGHTS OVER THE NEXT FEW DAYS AS LOW LEVEL MOISTURE WILL REMAIN HIGH ENOUGH TO KEEP RELATIVE HUMIDITY VALUES ABOVE CRITICAL LEVELS. && .PRELIMINARY POINT TEMPS/POPS... TPA 78 92 78 91 / 30 50 30 50 FMY 75 93 75 92 / 30 50 30 50 GIF 75 94 75 93 / 30 60 30 60 SRQ 75 91 75 90 / 30 50 30 50 BKV 72 93 72 92 / 30 50 30 50 SPG 80 91 80 90 / 30 50 30 50 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...69/CLOSE LONG TERM...24/COLSON AVIATION...09/RUDE
Hazardous weather outlook, Jun 23, 4:45 AM EDT, 15 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 445 AM EDT THU JUN 23 2011 FLZ039-042-043-048>052-055>057-060>062-065-232000- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 445 AM EDT THU JUN 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... INCREASING MOISTURE WILL ALLOW SCATTERED THUNDERSTORMS TO DEVELOP OVER WEST CENTRAL AND SOUTHWEST FLORIDA TODAY AS THE EAST AND WEST COAST SEA BREEZE BOUNDARIES COLLIDE OVER INLAND LOCATIONS DURING THE AFTERNOON. THE STORMS WILL LINGER AND INTO THE EVENING HOURS TONIGHT BEFORE DISSIPATING LATE IN THE EVENING. STORMS THAT DEVELOP TODAY WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINS...STRONG GUSTY WINDS...FREQUENT LIGHTNING STRIKES...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ...THUNDERSTORM IMPACT... A CONTINUED INCREASE IN MOISTURE COMBINED WITH THE SEA BREEZE CIRCULATIONS WILL FAVOR SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION EACH DAY MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. LOCALLY HEAVY RAINS...FREQUENT LIGHTNING STRIKES...STRONG GUSTY WINDS...AND SMALL HAIL WILL ACCOMPANY THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MCMICHAEL
In the hours before
Local storm report, Jun 23, 5:14 PM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
514 PM EDT THU JUN 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND GST SSE LEHIGH ACRES 26.60N 81.63W
06/23/2011 M61 MPH LEE FL MESONET
LEHIGH ACRES MIDDLE SCHOOL WEATHER STATION REPORTED A
WIND GUST OF 61 MPH. TIME ESTIMATED.
&&
TBARRONLocal storm report, Jun 23, 5:19 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
519 PM EDT THU JUN 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM TSTM WND GST SOUTHWEST INTERNATIONAL 26.54N 81.76W
06/23/2011 M50 MPH LEE FL ASOS
RSW REPORTS WIND GUSTS OF 43KT
&&
TBARRONSpecial weather statement, Jun 23, 5:39 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
539 PM EDT THU JUN 23 2011
FLZ062-232230-
CHARLOTTE-
539 PM EDT THU JUN 23 2011
...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN CHARLOTTE COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A THUNDERSTORM
LOCATED OVER EASTERN CHARLOTTE COUNTY...OR 15 MILES NORTHWEST OF LA
BELLE...MOVING NORTH AT 5 MPH...WILL AFFECT RURAL EASTERN CHARLOTTE
COUNTY...UNTIL 630 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA
SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2703 8179 2703 8176 2703 8156 2683 8156
2683 8165
TIME...MOT...LOC 2139Z 168DEG 2KT 2690 8163Special weather statement, Jun 23, 5:58 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
558 PM EDT THU JUN 23 2011
FLZ060>062-065-232245-
DE SOTO-CHARLOTTE-LEE-SARASOTA-
558 PM EDT THU JUN 23 2011
...STRONG WINDS WILL AFFECT SOUTHEASTERN SARASOTA...NORTHWESTERN
LEE...WESTERN CHARLOTTE AND SOUTHWESTERN DESOTO COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF CLEVELAND TO
9 MILES SOUTH OF CHARLOTTE PARK TO 19 MILES SOUTH OF CHARLOTTE
PARK...OR ALONG A LINE EXTENDING FROM 11 MILES EAST OF PUNTA GORDA TO
10 MILES SOUTH OF PUNTA GORDA TO 7 MILES NORTHWEST OF CAPE CORAL...
MOVING NORTHWEST AT 20 MPH...WILL AFFECT CLEVELAND...PUNTA GORDA...
FORT OGDEN AND PORT CHARLOTTE...UNTIL 645 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS.
&&
LAT...LON 2673 8208 2687 8206 2689 8211 2695 8208
2692 8217 2684 8214 2678 8216 2694 8239
2702 8242 2709 8239 2721 8215 2721 8206
2726 8205 2693 8176 2675 8195 2667 8200
TIME...MOT...LOC 2158Z 128DEG 30KT 2692 8191 2681 8204
2665 8211Special weather statement, Jun 23, 6:09 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 609 PM EDT THU JUN 23 2011 FLZ055-056-061-232300- DE SOTO-HARDEE-MANATEE- 609 PM EDT THU JUN 23 2011 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN MANATEE...SOUTHWESTERN HARDEE AND NORTHWESTERN DESOTO COUNTIES FOR A STRONG THUNDERSTORM WITH STRONG WIND GUSTS VALID UNTIL 700 PM EDT... AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A STRONG THUNDERSTORM LOCATED NEAR LILY...OR 10 MILES NORTHWEST OF ARCADIA...MOVING NORTHWEST AT 10 MPH WILL AFFECT LILY...MYAKKA HEAD AND MYAKKA CITY. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES. && LAT...LON 2738 8224 2757 8209 2737 8181 2723 8194 TIME...MOT...LOC 2209Z 126DEG 8KT 2735 8195 JOHNSON
Local storm report, Jun 23, 6:29 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
629 PM EDT THU JUN 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 1 ENE LEHIGH ACRES 26.61N 81.62W
06/23/2011 LEE FL TRAINED SPOTTER
SPOTTER HAS REPORTED TRESS DOWN AROUND HIS NEIGHBORHOOD
NEAR LEHIGH HIGH ACRES.
&&
TBARRONThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:15 PM EDT | Special Weather Statement | TBW | Manatee | 45 min |
| Jun 22, 8:40 PM EDT | Special Weather Statement | TBW | Manatee | 50 min |
| Jun 22, 9:08 PM EDT | Special Weather Statement | TBW | Hillsborough | 52 min |
| Jun 22, 9:36 PM EDT | Special Weather Statement | TBW | Sumter | 39 min |
| Jun 22, 10:21 PM EDT | Special Weather Statement | TBW | Sumter | 39 min |
| Jun 23, 4:05 PM EDT | Special Weather Statement | TBW | Manatee | 40 min |
| Jun 23, 4:15 PM EDT | Special Weather Statement | TBW | Lee | 60 min |
| Jun 23, 4:18 PM EDT | Special Weather Statement | TBW | Sumter | 42 min |
| Jun 23, 4:57 PM EDT | Severe Thunderstorm Warning | TBW | Charlotte, Lee | 48 min |
| Jun 23, 5:39 PM EDT | Special Weather Statement | TBW | DeSoto | 51 min |
| Jun 23, 5:58 PM EDT | Special Weather Statement | TBW | Charlotte | 47 min |
| Jun 23, 6:09 PM EDT | Special Weather Statement | TBW | Hardee | 51 min |
| Jun 23, 6:27 PM EDT | Areal Flood Advisory | TBW | Lee | 2 hr |
| Jun 23, 7:02 PM EDT | Severe Thunderstorm Warning | TBW | Hardee, Polk | 43 min |
| Jun 23, 7:32 PM EDT | Severe Thunderstorm Warning | TBW | Polk | 43 min |
| Jun 23, 7:56 PM EDT | Special Weather Statement | TBW | Polk | 49 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.